Alert archive / Oregon / Small Craft Advisories in 2016

Small Craft Advisory 1, NWS Medford, OR

December 31, 2015

NWS Medford, OR issued this small craft advisory at Dec 31, 2015, 6:52 PM PST. It took effect at Dec 31, 2015, 7:00 PM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2015, 6:52 PM PST (02:52 UTC)
In effect from
Dec 31, 2015, 7:00 PM PST
Expired
Jan 1, 2016, 11:00 AM PST
In force
16 hr
Issued by
NWS Medford, OR

The text

As transmitted.

873 
WHUS76 KMFR 010252
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
652 PM PST THU DEC 31 2015

PZZ370-011600-
/O.NEW.KMFR.SC.Y.0001.160101T0300Z-160101T1900Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
652 PM PST THU DEC 31 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST FRIDAY. 

* WINDS: EAST WINDS OF 15 TO 25 KT WITH GUSTS TO 30 KT WILL
  PERSIST THROUGH FRIDAY MORNING.

* SEAS: CHOPPY AND CHAOTIC AT 7 TO 9 FEET WITH OFFSHORE WIND WAVES
  MIXING WITH WEST SWELL AT 14 TO 16 SECONDS.

* AREAS AFFECTED: WINDS WILL REACH ADVISORY LEVEL NORTH OF CAPE
  ARAGO AND BE STRONGEST DURING THE LATE EVENING INTO THE EARLY
  MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
719 
WHUS76 KMFR 011030
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PST FRI JAN 1 2016

PZZ370-011900-
/O.CON.KMFR.SC.Y.0001.000000T0000Z-160101T1900Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
230 AM PST FRI JAN 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS
   MORNING...

* WINDS: EAST WINDS OF 15 TO 25 KT WITH GUSTS TO 30 KT WILL 
  PERSIST THROUGH FRIDAY MORNING. 

* SEAS: CHOPPY AND CHAOTIC AT 7 TO 10 FEET WITH OFFSHORE WIND
  WAVES MIXING WITH WEST SWELL AT 14 TO 16 SECONDS.

* AREAS AFFECTED: WINDS WILL REACH ADVISORY LEVEL NORTH OF CAPE
  ARAGO AND BE STRONGEST EARLY THIS MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
204 
WHUS76 KMFR 011606
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
806 AM PST FRI JAN 1 2016

DEFAULT OVERVIEW SECTION
PZZ370-011900-
/O.CON.KMFR.SC.Y.0001.000000T0000Z-160101T1900Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
806 AM PST FRI JAN 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...

* WINDS: EAST WINDS OF 15 TO 25 KT WITH GUSTS TO 30 KT WILL
  PERSIST THROUGH THIS MORNING.

* SEAS: CHOPPY AND CHAOTIC AT 7 TO 10 FEET WITH OFFSHORE WIND 
  WAVES MIXING WITH WEST SWELL AT 14 TO 16 SECONDS. 

* AREAS AFFECTED: WINDS WILL REACH ADVISORY LEVEL NORTH OF CAPE 
  ARAGO AND BE STRONGEST EARLY THIS MORNING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
140 
WHUS76 KMFR 011856
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1056 AM PST FRI JAN 1 2016

PZZ370-012000-
/O.EXP.KMFR.SC.Y.0001.000000T0000Z-160101T1900Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
1056 AM PST FRI JAN 1 2016

THE SMALL CRAFT ADVISORY HAS EXPIRED. 

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 3:14 PM PST, 3 hours 38 minutes earlier.

Area forecast discussion, Dec 31, 3:14 PM PST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
314 PM PST THU DEC 31 2015

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...THE HIGH PRESSURE
BRINGING OFFSHORE FLOW ACROSS SOUTHERN OREGON AND NORTHERN
CALIFORNIA WILL CONTINUE TO PERSIST THE NEXT COUPLE OF DAYS. THIS
WILL LEAD TO VERY COLD WEATHER ACROSS OUR FORECAST AREA. LOW
TEMPERATURES WERE WELL BELOW GUIDANCE THIS MORNING, BUT DO NOT
BELIEVE THAT TEMPERATURES WILL GET NEARLY AS LOW SINCE WINDS WILL
BE STRONGER TONIGHT. THE EXCEPTION TO THIS WILL BE AREAS SHELTERED
FROM WIND, AND LOW TEMPERATURES OVER THE NEXT FEW DAYS COULD
PLUMMET AGAIN. HAVE EXPANDED THE WIND CHILL WARNING FOR TONIGHT
ACROSS THE EAST SIDE TO INCLUDE KLAMATH FALLS SINCE TEMPERATURES
AND WINDS ARE EXPECTED TO BECOME DANGEROUSLY COLD. ADDITIONALLY,
FREEZING CONDITIONS ARE EXPECTED AT THE COAST FOR TONIGHT AND
TOMORROW NIGHT.

WINDS ACROSS THE WEST SIDE VALLEYS HAVE ALSO PICKED UP QUITE A
BIT THROUGH THE DAY ALLOWING FOR SOME MIXING. BUT THE WINDS ON
THE SURFACE ARE EXPECTED TO DECOUPLE TONIGHT ALLOWING FOR SOME FOG
AND SOME POLLUTANTS TO CONTINUE TO BE TRAPPED IN SOME AREAS. HAVE
LEFT THE AIR STAGNATION FOR NOW.

THE BIGGEST FORECASTING QUESTION COMES THIS WEEKEND AS A WARM
FRONT IS EXPECTED TO MOVE NORTHWARD FROM CALIFORNIA. THAT BEING
SAID, MOST PRECIPITATION IS EXPECTED TO BE LIGHT SNOW ACROSS
ELEVATIONS ABOVE 1000 FEET WITH RAIN ELSEWHERE. SNOW AMOUNTS OF
UP TO TWO INCHES WILL BE POSSIBLE ACROSS THE EAST SIDE WITH
AMOUNTS OF UP TO AN INCH POSSIBLE WEST OF THE CASCADES (EXCLUDING
THE COAST). THERE WILL ALSO BE THE POTENTIAL FOR SOME FREEZING
RAIN ACROSS THE UMPQUA BASIN AND SOME OF THE WEST SIDE VALLEYS.
THE MAIN QUESTION COMES FROM WHETHER OR NOT CLOUDS AHEAD OF THE
PRECIPITATION MOVE IN QUICKLY ENOUGH TO PRECLUDE TEMPERATURES FROM
GOING BELOW FREEZING BEFORE THE WARM NOSE ALOFT MOVES IN MAKING
CONDITIONS FAVORABLE FOR FREEZING RAIN. SOUNDINGS INDICATE THAT
ICING AMOUNTS OF A TENTH OF AN INCH OR LESS WOULD BE POSSIBLE.
FORECAST CONFIDENCE FOR THE FREEZING RAIN, AS A RESULT, IS LOW.
-SCHAAF

.LONG TERM...MONDAY THROUGH THURSDAY...NEXT WEEK WILL FEATURE A
MORE SEASONABLE AIRMASS OVER THE AREA AS THE PATTERN TURNS
PROGRESSIVE AND SYSTEMS MOVE IN FROM THE PACIFIC. THE FIRST
SACRIFICIAL TROUGH WILL LIMP THROUGH THE AREA ON MONDAY WITH
PRECIPITATION MAINLY CONFINED TO THE COAST AND ADJACENT MOUNTAINS.
THIS WILL BE FOLLOWED BY A MORE SUBSTANTIAL TROUGH AND MOISTURE
PLUME ON TUESDAY. THE MODELS STILL SHOW A STRONG TENDENCY FOR THIS
SYSTEM TO SPLIT WITH A GOOD BIT OF ITS ENERGY HEADING FURTHER
SOUTH INTO CALIFORNIA. HOWEVER, WE WILL ALL LIKELY SEE SOME
PRECIPITATION FROM THIS SYSTEM, ESPECIALLY AROUND THE MT. SHASTA
AREA WHERE THE FLOW AT LEAST BRIEFLY ALIGNS WITH THE SACRAMENTO
VALLEY. THIS COULD CREATE A PERIOD OF MODERATE SNOW IN THE SHASTA
AREA TUESDAY , BUT CONFIDENCE IS NOT HIGH, YET, SO WE'LL HAVE TO
KEEP AN EYE ON THAT.

MODEL CONSISTENCY DETERIORATES FROM WEDNESDAY ON, BUT THE GENERAL
CONSENSUS IS TO MAINTAIN A PROGRESSIVE, ZONAL FLOW WHICH
NECESSITATES KEEPING POPS IN THE FORECAST. ANOTHER SYSTEM IS
EXPECTED THURSDAY, AND WHILE THIS ONE ALSO SHOWS A TENDENCY TO DIVE
INTO CALIFORNIA, BOTH THE ECMWF AND GFS SHOW IT BRINGING ANOTHER
ROUND OF VALLEY RAIN AND MOUNTAIN SNOW TO ALL OUR AREA. SNOW LEVELS
FROM THE CASCADES EASTWARD ARE EXPECTED TO REMAIN IN THE 4000 TO
5000 FOOT RANGE THROUGHOUT THE WEEK, SO WE STILL EXPECT ALL THESE
SYSTEMS TO CONTINUE TO ADD TO OUR SNOWPACK. -WRIGHT

&&

.AVIATION...FOR THE 31/18Z TAF CYCLE...CONDITIONS WILL BE VFR
AREA WIDE THIS AFTERNOON AND EVENING. FOG AND STRATUS WITH IFR TO
LIFR CIGS ARE EXPECTED TO REDEVELOP TONIGHT IN THE WEST SIDE
VALLEYS, INCLUDING KMFR AND KRBG. -WRIGHT

&&

.MARINE...UPDATED 300 PM PST THURSDAY 31 DEC 2015...OFFSHORE
WINDS WILL INCREASE INTO EARLY FRIDAY WITH THE STRONGEST WINDS
ALMOST TO ADVISORY LEVELS NORTH OF CAPE ARAGO. THESE WINDS WILL
OPPOSE INCOMING SWELL WHICH WILL PRODUCE CHOPPY, MIXED SEAS INTO
FRIDAY. A FRONT WILL APPROACH THE WATERS SATURDAY NIGHT AND SUNDAY
AND BRING STEEP SEAS ALONG WITH STRONGER SOUTHEAST WINDS THAT ARE
LIKELY TO REACH ADVISORY LEVEL STRENGTH IN THE SOUTHERN OUTER
WATERS. ADDITIONAL FRONTS WILL MOVE INTO THE AREA EARLY NEXT WEEK.
THIS WILL RESULT IN GUSTY SOUTH WINDS AND HIGH TO VERY HIGH SEAS
INTO WEDNESDAY. -DW

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 2 AM FRIDAY TO 8 AM PST SATURDAY FOR
     ORZ021-022.
     AIR STAGNATION ADVISORY UNTIL 10 AM PST SATURDAY FOR
     ORZ023-024-026.
     WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY FOR
     ORZ026.
     WIND CHILL WARNING FROM 10 PM THIS EVENING TO 9 AM PST FRIDAY
     FOR ORZ029>031.
     WIND CHILL WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING
     FOR ORZ029>031.

CA...WIND CHILL WARNING FROM 10 PM THIS EVENING TO 9 AM PST FRIDAY
     FOR CAZ084-085.
     WIND CHILL WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING
     FOR CAZ084-085.

PACIFIC COASTAL WATERS...NONE.

BMS/TRW/DW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 12:06 AM PSTFreezing Fog AdvisoryMFRCoos, Douglas9 hr

Nearby

Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.